Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 13, 2012, 7:10 PM CDT for Wilson County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2012, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 13, 2012, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
County Wilson County, KS
The radar
The Tulsa radar (KINX), 147 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WWUS83 KICT 140010
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI APR 13 2012
KSZ095-140100-
WILSON-
710 PM CDT FRI APR 13 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON COUNTY...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF LONGTON...OR 21 MILES NORTHEAST
OF SEDAN...AND MOVING NORTHEAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3739 9553 3738 9570 3739 9595 3769 9595
3774 9556
TIME...MOT...LOC 0010Z 224DEG 36KT 3742 9594
$$
JAKUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 13, 6:46 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 13, 6:46 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 PM CDT FRI APR 13 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS THUNDERSTORMS SHOULD CONTINUE FESTERING OVER SOUTHEAST KS THROUGH THE EVENING AND OVERNIGHT...WITH THUNDERSTORM CHANCES LIKELY INCREASING OVER THE REST OF SOUTH-CENTRAL AND CENTRAL KS AS THE EVENING PROGRESSES...AS LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH/NORTHWEST. STRONGEST ACTIVITY FOR ALL SITES WILL BE CAPABLE OF SEVERE WIND/HAIL...ALONG WITH AN ISOLATED TORNADO OVER SOUTH-CENTRAL/SOUTHEAST KS THIS EVENING. WITH CONTINUED MOISTURE ADVECTION AND DIURNAL COOLING...SHOULD SEE SCATTERED LOW MVFR CIGS DEVELOPING LATE TONIGHT. THINKING THUNDERSTORM ACTIVITY WILL GRADUALLY EXIT TO THE EAST/NORTHEAST SATURDAY MORNING AS MOISTURE TRANSPORT SHIFTS NORTHEAST...WITH VERY STRONG/GUSTY SOUTHERLY WINDS DEVELOPING. SUSTAINED COULD EXCEED 25 KTS...WITH GUSTS OVER 35 KTS POSSIBLE THROUGH THE DAY. ISOLATED INTENSE THUNDERSTORM ACTIVITY ANTICIPATED BY LATE SATURDAY AFTERNOON/EVENING GENERALLY ALONG/WEST OF I-135 CORRIDOR...WITH ACTIVITY SPREADING EAST OVERNIGHT. HIGH-END SEVERE WEATHER LIKELY. ADK && .PREV DISCUSSION... /ISSUED 327 PM CDT FRI APR 13 2012/ DISCUSSION... TONIGHT: INITIALLY MAIN CONCERN IS CONVECTIVE POTENTIAL THIS EVENING...WITH AREA ALONG OK BORDER UNCAPPED AND OVER 2500 J/KG OF MLCAPE...INCLUDING CONSIDERABLE CAPE BELOW 3KM. LACK OF LOW LEVEL CONVERGENCE WILL RESULT IN LIMITED COVERAGE INITIALLY...BUT HIGH PROBABILITY THAT SOME WILL BE SEVERE. KF SREF MEMBERS HAD BEST HANDLE ON GOING CONVECTION IN SOUTHWEST OK...WITH DEVELOPMENT THIS TOWARD OK/KS BORDER AT 0000 UTC AND LIFT IT NORTH ACROSS MUCH OF FORECAST AREA OVERNIGHT. THIS IS CONSISTENT WITH CURRENT THINKING THAT BEST CHANCE FOR RAIN WILL BE THIS EVENING/OVERNIGHT AS DEEPER MOISTURE WORKS NORTH. APPEARS TO BE SOME RISK FOR SEVERE HAIL WITH THESE STORMS OVERNIGHT...EVEN AS THEY BECOME SLIGHTLY ELEVATED. THIS TRANSIENT AREA IS WHERE MID LEVEL SHEAR IS GREATEST...BUT IT IS SPATIALLY LIMITED. WINDS WILL LIKELY INCREASE IN WEST IN RESPONSE TO THE TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE WEST. SAT-SAT NIGHT: ACTIVE WEATHER ANTICIPATED WITH DRYLINE PUSHING ACROSS MUCH OF THE AREA DURING AFTERNOON/EVENING. SEVERAL OF THE SREF RUNS CAST DOUBTS ON EARLY INITIATION...WHICH COULD SHUNT BIGGER SEVERE RISK TO SOUTHEAST KS AND LEAVE WESTERN SECTIONS DRY...BUT GIVEN OTHER GUIDANCE...NOT AT ALL CONFIDENT ABOUT THIS. 1200 UTC NAM IS CONSISTENT WITH PREVIOUS THINKING...WITH BEST INSTABILITY ACROSS SOUTH CENTRAL KS AROUND 0000 UTC. SUN: FAIR AMOUNT OF UNCERTAINTY BETWEEN MODELS ON TRACK/SPEED OF SURFACE LOW. THIS COULD RESULT IN FAIR AMOUNT OF WRAP AROUND CLOUDS/PRECIPITATION CHANCES DURING THE DAY IF SLOWER SOLUTIONS VERIFY. FASTER SOLUTIONS WOULD BE RELATIVELY SUNNY AND DRY. MON-FRI: NO MAJOR CHANGES IN GOING FORECAST. TEMPERATURES WILL DROP CLOSER TO NORMAL WITH DRY WEATHER ANTICIPATED. WILL ADD SMALL CHANCES ACROSS SOUTHEAST KS ON FRI IN WARM SECTOR AHEAD OF APPROACHING FRONT. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION FORECAST CONCERN IS THE TIMING OF THUNDERSTORMS THIS EVENING/OVERNIGHT AND ASSOCIATED MVFR CONDITIONS. THE WARM FRONT IS EXPECTED TO RETREAT BACK TO THE WEST THIS AFTERNOON. DEEPER MOISTURE ACROSS SOUTHEASTERN KANSAS HAVE KEPT MVFR CONDITIONS AT KCNU THIS MORNING AND EARLY AFTERNOON. EXPECTING POSSIBLE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN OKLAHOMA WHICH COULD MOVE NORTHEASTWARD AND IMPACT KCNU THIS EVENING NEAR 00Z. OTHERWISE...THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT AS THE LOW LEVEL JET/MOISTURE TRANSPORT INCREASE AND INTERACTS WITH THE PLENTIFUL INSTABILITY. HAVE VCTS AT ALL STIES EXCEPT KRSL/KSLN WHERE CONFIDENCE IS NOT AS HIGH. OVERNIGHT AS THE DEEP LAYER MOISTURE INCREASES EXPECTING MVFR CONDITIONS TO RETURN TO THE AREA. DO EXPECT CLOUDS AND STORMS TO BREAK OUT AND SCATTER TO VFR OUT DURING THE MORNING/LATE MORNING. IN ADDITION TO THE THUNDERSTORMS AND LOW FLIGHT CONDITIONS A STRONG PRESSURE GRADIENT ACROSS KANSAS WILL RESULT IN VERY STRONG SOUTHERLY WINDS AT ALL TERMINALS FROM EARLY MORNING THROUGH THE DAY SATURDAY. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 76 55 71 / 50 30 70 20 HUTCHINSON 61 76 52 70 / 30 30 50 10 NEWTON 62 74 55 70 / 40 30 70 30 ELDORADO 62 75 57 71 / 50 30 70 40 WINFIELD-KWLD 63 78 57 72 / 60 30 70 40 RUSSELL 58 78 49 67 / 20 20 30 20 GREAT BEND 59 78 48 68 / 20 20 30 20 SALINA 60 78 54 71 / 20 30 50 20 MCPHERSON 60 76 53 70 / 30 30 50 10 COFFEYVILLE 64 78 64 74 / 60 30 60 60 CHANUTE 64 76 62 73 / 60 30 60 60 IOLA 63 75 62 72 / 60 30 50 60 PARSONS-KPPF 64 77 62 73 / 60 30 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 13, 5:13 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 513 PM CDT FRI APR 13 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 513 PM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...AND SOUTHERN PORTIONS OF CENTRAL AND EAST-CENTRAL KANSAS. QUARTER TO GOLFBALL SIZE HAIL IS EXPECTED....WITH ISOLATED WIND GUSTS UP TO 70 MPH. AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT THROUGH MID-EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS AND A FEW TORNADOES APPEAR LIKELY ACROSS THE AREA FOR SATURDAY AFTERNOON AND EVENING. STRONG LONG TRACK TORNADOES ARE POSSIBLE...ALONG WITH BASEBALL SIZED HAIL AND 60 TO 80 MPH WINDS. THE HIGHEST SEVERE WEATHER THREAT IS ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS...ROUGHLY EAST OF HIGHWAY 14...AND WEST OF HIGHWAY 99. STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS CENTRAL KANSAS. THE MAIN THREAT WILL BE DIME TO NICKEL SIZED HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN KANSAS THIS EVENING. SPOTTERS WILL ALSO BE NEEDED FOR SATURDAY EVENING AND SATURDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/PJH/ADK
In the hours before
Special weather statement, Apr 13, 6:33 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT FRI APR 13 2012 KSZ092-093-140015- COWLEY-SUMNER- 633 PM CDT FRI APR 13 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES... AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 10 MILES EAST OF WELLINGTON... AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3731 9738 3748 9730 3747 9688 3719 9715 TIME...MOT...LOC 2334Z 218DEG 23KT 3733 9722 JAKUB
Special weather statement, Apr 13, 6:52 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT FRI APR 13 2012
KSZ094-098-099-140030-
CHAUTAUQUA-ELK-MONTGOMERY-
652 PM CDT FRI APR 13 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK AND MONTGOMERY COUNTIES...
AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PERU...OR NEAR SEDAN...AND MOVING
NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3730 9617 3739 9602 3738 9592 3738 9567
3722 9554 3700 9573 3700 9627 3713 9637
TIME...MOT...LOC 2352Z 229DEG 28KT 3715 9609
JAKUBLocal storm report, Apr 13, 6:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MOUND VALLEY 37.21N 95.40W
04/13/2012 M1.00 INCH LABETTE KS LAW ENFORCEMENT
&&
ADKLocal storm report, Apr 13, 6:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL TYRO 37.04N 95.82W
04/13/2012 E0.75 INCH MONTGOMERY KS TRAINED SPOTTER
&&
RBLSpecial weather statement, Apr 13, 7:00 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT FRI APR 13 2012
KSZ094-140045-
ELK-
700 PM CDT FRI APR 13 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK COUNTY...
AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ELK FALLS...OR 15 MILES NORTH OF SEDAN...
AND MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3731 9642 3760 9642 3761 9628 3760 9600
3730 9608 3730 9613
TIME...MOT...LOC 0000Z 219DEG 23KT 3737 9621
JAKUBSpecial weather statement, Apr 13, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI APR 13 2012
KSZ095-140100-
WILSON-
710 PM CDT FRI APR 13 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON COUNTY...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF LONGTON...OR 21 MILES NORTHEAST
OF SEDAN...AND MOVING NORTHEAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3739 9553 3738 9570 3739 9595 3769 9595
3774 9556
TIME...MOT...LOC 0010Z 224DEG 36KT 3742 9594
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:00 PM CDT | Special Weather Statement | ICT | Elk | 45 min |
| Apr 13, 7:23 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Apr 13, 7:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
| Apr 13, 9:26 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 25 hr |
| Apr 13, 9:59 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Apr 13, 10:56 PM CDT | Special Weather Statement | ICT | Elk | 34 min |
| Apr 13, 11:14 PM CDT | Special Weather Statement | ICT | Elk | 31 min |
| Apr 14, 12:09 AM CDT | Special Weather Statement | ICT | Woodson | 36 min |
| Apr 14, 12:23 AM CDT | Special Weather Statement | ICT | Greenwood | 52 min |
| Apr 14, 12:39 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 37 min |
| Apr 14, 4:58 AM CDT | Special Weather Statement | ICT | Labette | 47 min |
| Apr 14, 10:55 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 50 min |
| Apr 14, 12:45 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 45 min |
| Apr 14, 1:15 PM CDT | Tornado Warning | ICT | Russell | 30 min |
| Apr 14, 1:23 PM CDT | Areal Flood Warning | ICT | Russell | 2 hr |
| Apr 14, 1:43 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 21 min |
| Apr 14, 4:11 PM CDT | Tornado Warning | ICT | Barton, Russell | 17 min |
| Apr 14, 4:34 PM CDT | Tornado Warning | ICT | Barton, Rice | 41 min |
| Apr 14, 4:59 PM CDT | Tornado Warning | ICT | Kingman, Reno | 46 min |
| Apr 14, 5:13 PM CDT | Tornado Warning | ICT | Rice | 32 min |
| Apr 14, 5:26 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Apr 14, 5:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 42 min |
| Apr 14, 5:36 PM CDT | Tornado Warning | ICT | Reno | 39 min |
| Apr 14, 5:43 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice, Saline | 47 min |
| Apr 14, 5:58 PM CDT | Tornado Warning | ICT | Kingman | 47 min |
| Apr 14, 6:19 PM CDT | Tornado Warning | ICT | Saline | 41 min |
| Apr 14, 6:31 PM CDT | Tornado Warning | ICT | Kingman, Reno | 44 min |
| Apr 14, 6:57 PM CDT | Tornado Warning | ICT | Saline | 13 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.